Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 13, 1999, 8:05 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1999, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 13, 1999, 9:35 PM CDT
- In force
- 90 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140106 FFWBNA TNC037-187-140235- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 805 PM CDT TUE JUL 13 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIDSON COUNTY IN MIDDLE TENNESSEE WILLIAMSON COUNTY IN MIDDLE TENNESSEE * UNTIL 935 PM CDT * AT 800 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHWEST DAVID|SON COUNTY AND NORTHCENTRAL WILLIAMSON COUNTY...WITH NEARLY STATIONARY MOVEMENT. A SPOTTER IN BELLEVUE REPORTED OVER 2 INCHES OF RAIN IN AN HOUR/S TIME. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! GIRODO &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:25 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 13, 2:25 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT TUE JUL 13 1999 FORECAST QUANDRY(IES): PCPN POTENTIAL THROUGH PD. CURRENT ASOS/AWOS OBSERVATIONS AND IR REGIONAL SATELLITE IMAGERY SHOWING CWA EXPERIENCING PARTLY TO MOSTLY CLOUDY SKIES WITH WIDELY SCATTERED SHOWER ACTIVITY WITHIN A LOW LEVEL AIRMASS SUPPORTING DEWPOINTS IN THE MIDDLE 60S. SURFACE TROUGH ORIENTED NORTH TO SOUTH ACROSS CENTRAL PORTION OF AREA PROVIDING A WEAK FOCUSING MECHANISM. RIDGING WEST OF CWA DEVELOPING AS SHORTWAVES MOVE THROUGH THE BASE OF THE UPPER LEVEL THROUGH OVER THE REGION PRESENTLY. AGREE WITH LATEST NCEP PROGNOSTIC AND MODEL DIAGNOSTIC DISCUSSIONS ON INITIALIZATION AND PROGNOSTIC TRENDS SHOWING THAT MODELS ARE IN CLOSE AGREEMENT WITH WEATHER PATTERN ACROSS U.S. AND OUR CWA IN PARTICULAR. THROUGH 00Z THURSDAY...EXPECT MULTIPLE SHORTWAVE PASSAGES AROUND BASE OF UPPER LEVEL TROUGH...PROVIDING A FOCUSING TRIGGER FOR CONVECTION...AS TROUGHING MOVES SLOWLY EASTWARD ACROSS AREA. HOWEVER...MODELS HINTING AT LITTLE IF ANY ADDITIONAL INSTABILITY /LIFTING MECHANISMS THAT WOULD PROVIDE FOR INCREASED AREAL COVERAGE THAN WIDELY SCATTERED PRECIPITATION. AFTER 00Z THU...RIDGING INFLUENCES SURFACE AND ALOFT WILL PLAY THE DOMINATE ROLE IN CWA WEATHER WITH ANY CONVECTION POTENTIAL LATER IN THE PERIOD DIURNAL BASED. WILL WORD FOR EARLY EVENING SHOWER AND THUNDERSTORM POSSIBILITY OVER ALL BUT WESTERN AREAS. WILL GO PARTLY CLOUDY SKIES WEST WITH MOSTLY SUNNY SKIES 2ND AND 4TH PERIODS WITH PARTLY CLOUDY SKIES WED NIGHT. AS FOR THE TEMPERATURE FORECAST...WILL TREND A COUPLE OF DEGREES WARMER THAN NGM MOS/ AVN FAN VALUES FOR OVERNIGHT LOWS. WILL GO CLOSE TO NGM MOS/ AVN FAN/ AND ETA IN HOUSE BOUNDRY LAYER TEMPERATURE SCHEME VALUES FOR DAYTIME HIGHS. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... KBNA 067/087/069/090 11-- KCSV 064/083/066/085 21-- 14 JBW
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.